NWS Caribou, ME wrote its last area forecast discussion before the first event at Dec 4, 4:26 PM EST, 1 hour 34 minutes earlier.
Area forecast discussion, Dec 4, 4:26 PM EST, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
426 PM EST Wed Dec 4 2024
.SYNOPSIS...
Low pressure will rapidly approach from the west tonight and
cross the area Thursday. The low intensifies across the
Maritimes Fri. High pressure builds toward the region Saturday.
Low pressure tracks north of the region Sunday then exits
across the Maritimes Monday.
&&
.NEAR TERM /THROUGH THURSDAY/...
An upper level trough moving across the Great Lakes tonight will
become negatively tilted as it reaches the coast on Thursday,
leading to a rapid deepening of surface low pressure as it
crosses Maine and moves into the Canadian Maritimes. The
consensus low track bisects the area from about Dover-Foxcroft
through southeastern Aroostook County, although some uncertainty
still exists. To the south of the track, an intensifying low
level jet will bring mild maritime air rapidly northward,
changing precipitation from snow to rain early Thursday morning
and significantly limiting totals to generally a slushy 1 to 3
inches. North of the low track, all snow is expected. Totals
will be influenced by terrain, with southeast facing slopes
seeing slightly more QPF and snowfall around the 8 inch warning
criteria, while other areas across northern Maine are most
likely to see a general 4 to 6 inches. No changes to the winter
weather headlines were needed with the afternoon update. A wind
advisory was issued from 6z to 15z along the coast as the low
level jet transits the area from west to east. Forecast
soundings show an unstable profile across the low levels owing
to both the preceding cold air mass in place aloft, as well as a
combination of surface warm advection and comparatively mild
sea surface temperatures steepening low level lapse rates. 925mb
winds between 50 to 60 knots are forecast by a consensus of
guidance within the low level jet. The aforementioned low level
lapse rates will allow this to mix towards the surface, with
reduction factors resulting in wind gusts of 40 to 50 mph for
most coastal areas. Some of the higher elevation, exposed areas
near the immediate coast may see slightly higher gusts. While it
will be windy further inland, the power outage risk should be
limited by significantly less snow load compared to the
Thanksgiving storm due to temperatures starting out below
freezing and lower QPF and snow amounts. However, the colder
temperatures and wind will contribute to more blowing snow and
reduced visibility across the north, especially for open areas.
Decreasing precipitation rates are expected Thursday afternoon
after 18z as the strongest PVA move east into New Brunswick and
modestly drier air above 500mb moves into the area. Another
round of stratiform snow is possible across the north just after
sunset as PVA along the west side of the trough and surface low
moves through. Additional significant accumulations are not
expected with this, but areas that receive more snow with this
round will see a greater risk of blowing snow over open areas
for the rest of Thursday night into Friday.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
A jet max will move around an upper level low and negatively tilting
upper trof Thursday night supporting an intensifying low across the
Gulf of Saint Lawrence. The surface/upper lows then vertically
stack overnight. Expect a chance of wrap-around snow showers
across the north and mountains Thursday night, with evening snow
showers across Downeast areas. The intensifying Gulf of Saint
Lawrence low will also create a tight pressure gradient across
the region which will support increasing west/northwest winds
through the night. Expect frequent 35 to 45 mph gusts, locally
stronger across favored higher terrain areas. A Wind Advisory
could be required, particularly across the north and mountains.
Blowing snow could also become a concern later Thursday night
with the increasing winds, particularly across the favored open
terrain areas of northern Maine. The vertically stacked system
lifts to Labrador Friday, while a disturbance rotating around
the system crosses the forecast area. Strong gusty, possibly
advisory level, west/northwest winds will persist Friday.
Blowing snow could also remain a concern. Could still have a
slight chance/chance of snow showers across the north and
mountains Friday. Otherwise, expect mostly cloudy/partly sunny
skies north with partly/mostly sunny skies Downeast. Upper level
troffing persists across the region Friday night, while another
disturbance moves through the trof. At the surface, the low
lifts north across Labrador while high pressure builds east
toward the region. Could still have a slight chance of snow
showers across the north and mountains Friday night. Otherwise,
expect partly/mostly cloudy skies north with mostly clear/partly
cloudy Downeast. Winds will also diminish with the weakening
pressure gradient. The upper trof begins to move east Saturday,
while surface high pressure builds toward the region. Generally
expect partly sunny skies north with mostly/partly sunny skies
Downeast. Expect below normal level temperatures
Friday/Saturday.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
High pressure will cross the region Saturday night. A clipper system
crossing Quebec province will draw a warm front toward the region
Sunday. Expect overrunning light snow will develop Sunday with light
snow accumulation possible. Snow should end across much of the
region Sunday night. However, snow showers could linger across
northern areas in advance of an approaching cold front. The cold
front should stall in the vicinity of the region Monday, though
exactly where is still uncertain. The front should begin to lift
back north in the form of a warm front later Monday into Monday
night with light overrunning precipitation again possible.
Uncertainty increases Tuesday into Wednesday. Due to the
uncertainty will keep chance to likely snow/rain showers for
now. Expect below normal level temperatures Sunday. Near
normal, to slightly above normal, level temperatures are
expected Monday. Above normal level temperatures are expected
Tuesday/Wednesday.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
NEAR TERM: MVFR at Aroostook County airports this evening,
otherwise VFR through midnight. Snow develops later tonight,
changing to rain at BHB then BGR early Thursday morning. SE
winds 5-10 kt, increasing to 10-20kt with higher gusts late
tonight into Thursday morning. Higher gusts to 40 kt possible at
coastal airports such as BHB. LLWS is expected after midnight.
SHORT TERM:
Thursday night...VFR/MVFR, occasional IFR, north with a chance
of snow showers. Patchy blowing snow north. Across Downeast
areas, occasional MVFR conditions possible early with a slight
chance of snow showers. Otherwise, VFR. West/northwest winds 10
to 15 knots with gusts up to 20 knots, increasing to 15 to 25
knots with gusts 30 to 40 knots.
Friday...VFR/MVFR, occasional IFR, north with a chance of snow
showers and patchy blowing snow. VFR Downeast. West/northwest
winds 20 to 30 knots with gusts 30 to 40 knots, with locally
stronger gusts.
Friday night...VFR/MVFR north with a slight chance of snow showers.
VFR Downeast. West winds 10 to 20 knots with gusts up to 25 knots,
diminishing to 10 to 15 knots with gusts up to 20 knots.
Saturday...VFR/MVFR north. VFR Downeast. West winds 10 to 15
knots with gusts up to 20 knots.
Saturday night...VFR. Variable winds 5 to 10 knots.
Sunday...VFR/MVFR early, then MVFR/IFR with light snow.
Variable winds 5 to 10 knots, becoming south/southeast around 10
knots.
Sunday night...MVFR/IFR early, then VFR/MVFR. Light snow tapering to
snow showers. South/southwest wind 5 to 10 knots.
Monday...VFR/MVFR early, then MVFR/IFR with a chance of snow and
rain showers. South/southwest winds 5 to 10 knots, becoming
southeast/east.
&&
.MARINE...
NEAR TERM: Winds and seas increase tonight with gale force winds
expected after midnight. A few gusts to storm force are possible
(roughly 50 percent chance) between 10-16z Thursday from west to
east, followed by a lull in winds, then an increase back to gale
force Thursday night. Seas will peak at about 8 to 11 feet. A
Gale Warning remains in place.
SHORT TERM: Gale conditions Thursday night into Friday night. Small
craft advisory conditions Saturday. Rain/snow showers early
Thursday night, then snow showers late.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Winter Storm Warning from 7 PM this evening to 1 AM EST Friday
for MEZ001-004-005-010.
Winter Weather Advisory from 7 PM this evening to 1 AM EST
Friday for MEZ002-003-006-031.
Wind Advisory from 1 AM to 10 AM EST Thursday for MEZ029-030.
MARINE...Gale Warning from 7 PM this evening to midnight EST Friday
night for ANZ050>052.
&&
Near Term...MStrauser
Short Term...Norcross
Long Term...Norcross
Aviation...MStrauser/Norcross
Marine...MStrauser/NorcrossHazardous weather outlook, Dec 4, 4:41 PM EST, 1 hour 19 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
441 PM EST Wed Dec 4 2024
MEZ011-015>017-032-051200-
Central Penobscot-Southern Penobscot-Interior Hancock-
Central Washington-Northern Washington-
441 PM EST Wed Dec 4 2024
This Hazardous Weather Outlook is for Far Eastern Maine, Interior
DownEast Maine and Penobscot Valley Maine.
.DAY ONE...Tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Light snow accumulation is possible early Thursday morning, which
could lead to slick travel conditions. Winds will begin to increase
late in the day Thursday through Thursday night, with gusty winds 35
to 40 mph. Isolated power outages are possible. Temperatures will
then plummet into the single digits above zero Friday into Friday
night.
Strong gusty west to northwest winds are expected Friday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MEZ001-004-005-010-051200-
Northwest Aroostook-Northern Piscataquis-Northern Penobscot-
Central Piscataquis-
441 PM EST Wed Dec 4 2024
...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
1 AM EST FRIDAY...
This Hazardous Weather Outlook is for Central Highlands Maine, Far
Northern Maine and North Woods Maine.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Storm Warning.
Strong gusty west to northwest winds are expected Friday. Patchy
blowing snow is possible in open terrain areas.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MEZ002-003-006-031-051200-
Northeast Aroostook-Northern Somerset-Southeast Aroostook-
Southern Piscataquis-
441 PM EST Wed Dec 4 2024
...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 1 AM EST FRIDAY...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 1 AM EST FRIDAY...
This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine and North Woods Maine.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
Strong gusty west to northwest winds are expected Friday. Patchy
blowing snow is possible in open terrain areas.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
MEZ029-030-051200-
Coastal Hancock-Coastal Washington-
441 PM EST Wed Dec 4 2024
...WIND ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST THURSDAY...
This Hazardous Weather Outlook is for Coastal DownEast Maine.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Strong gusty west to northwest winds are expected Friday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
ANZ050>052-051200-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
441 PM EST Wed Dec 4 2024
...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST FRIDAY NIGHT...
This Hazardous Weather Outlook is for Atlantic Coastal Waters.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.